MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME NAVIGATION STYLET; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME NAVIGATION STYLET; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750210S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.No code available is for neuronal disorder; a burning sensation in both feet.Device history: a review of the receiving inspection (ri) for viper prime nav stylet was conducted identifying that lot number si4954602 was released in a single batch.Batch1: lot qty of 340 units were released on 01 mar 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a test phase with the percutaneous stabilization system "viper prime" in combination with the navigation system from brainlab in the context of a patient-specific patient indication was occurring at the (b)(6).Various orthokits of the navigable viper prime system (instruments and implants) were stationed on site.Instruction of the instruments was conducted on site.Due to the complexity of the navigated viper prime settings, it was also verbally agreed with the users that any operations with this navigable viper prime set of instruments may only be carried out by a surgical assistant or by a representative.Up to (b)(6) 2021, about 2-3 accompanied surgeries of this type were successfully carried out by dr (b)(6) and/or primary (b)(6).A surgery was planned for (b)(6) 2021.No objection to carrying out such surgeries exclusively with a surgical accompaniment from a synthes representative was justified in such a way that the users are sufficiently familiar with this system and that all implants are complete.Dr.(b)(6) on (b)(6) 2022 reported over the phone about a patient specific case with the percutaneous navigated dorsal spondylodesis supply with the mis system viper prime from (b)(6) 2021.Complications from the (b)(6) 2021 surgery arose in 2022.Dr.(b)(6) described that after defining the navigation data set, he had the navigable viper prime setting instruments fitted with the respective implants by the instrumentalist and two lumbar vertebrae using this navigation data set with the viper prime pedicle screws (screw diameter/length not documented) percutaneously or semi-percutaneously occupied.After implanting all 4 viper prime pedicle screws, dr.(b)(6) requested a control scan and found that all implanted screws were shifted by a parallel plane in the image.As dr (b)(6) informed me here, the confirmed misplacement of the pedicle screws damaged neural structures.These four screws were then removed millimeter by millimeter from the vertebral bodies in a time-consuming process.As a result, dr (b)(6) requested the conventional percutaneous navigable "viper2" instruments stationed at (b)(6) hospital for control, which he routinely uses.He has a new, up-to-date navigation data record created in advance and references both the navigable "viper2" instrument set (awl, awl) and the navigable viper prime setting instrument set with a viper prime screw.According to dr (b)(6), after locating the anatomical landmark (pedicle entry point) with the navigable viper2 instrumentation (awl, awl), it was accurately depicted on the navigation imaging.As a comparison, he placed the navigable viper prime insertion instrument set referenced with a viper prime screw on the same anatomical landmark (pedicle entry point) and noticed that the screw was again shifted caudally in the navigation imaging.Based on this intraoperative comparison, dr.(b)(6) questioned the accuracy of the viper prime navigable insertion instrument set, arguing that the conventional viper2 navigable instrument set with the identical navigation dataset accurately determines the anatomical landmark (pedicle entry point), while the viper prime navigable instrument set does not match the anatomical landmark ( pedicle entry point) and navigation imaging.Consequently, dr.(b)(6) continued to operate with the navigable viper2 instrument set and fitted two vertebral bodies with 2 expedium cfx screws each (6x40mm).Due to these complications, dr.(b)(6)complains about a considerable delay in the planned operating time.Due to the fact that neither (j&j) nor a representative of brainlab (navigation) accompanied the operation, the description is limited to what dr.(b)(6) said.The surgery was delayed approximately 120 minutes.Actions taken were to remove the viper prime pedicle screws.The procedure was completed successfully.The patient experienced a neuronal disorder; a burning sensation in both feet.This is report 1 of 12 for (b)(4).This report is for a viper navigation stylet.

Brand Name
VIPER PRIME NAVIGATION STYLET
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14377388
Report Number1526439-2022-00700
Device Sequence Number5769650
Product Code OLO
UDI-Device Identifier10705034507828
UDI-Public(01)10705034507828
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750210S
Device Catalogue Number286750210S
Device Lot NumberSI4954602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME NAV INSERTER DRIVE TUBE; PRIME STYLET DEPTH ADJUSTOR; VIPER PRIME BRAINLAB ADAPTOR; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER HANDLE; VIPER PRIME NAV SHAFT ASSY; VIPER PRIME T-HANDLE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown